Alert archive / Pennsylvania / Winter Weather Advisories in 2019
Winter Weather Advisory 4, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this winter weather advisory at Jan 22, 2019, 3:23 PM EST for Carbon County, Monroe County, Pennsylvania. It took effect at Jan 23, 2019, 10:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2019, 3:23 PM EST (20:23 UTC)
- In effect from
- Jan 23, 2019, 10:00 AM EST
- Expired
- Jan 23, 2019, 6:28 PM EST
- In force
- 8 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Carbon County, PA, Monroe County, PA
The radar
The Binghamton radar (KBGM), 140 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1404 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
970 WWUS41 KPHI 222023 WSWPHI URGENT - WINTER WEATHER MESSAGE National Weather Service Mount Holly NJ 323 PM EST Tue Jan 22 2019 PAZ054-055-231000- /O.NEW.KPHI.WW.Y.0004.190123T1500Z-190123T2200Z/ Carbon-Monroe- Including the cities of Jim Thorpe and Stroudsburg 323 PM EST Tue Jan 22 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM TO 5 PM EST WEDNESDAY... * WHAT...Freezing rain expected. Total ice accumulations of a light glaze expected. * WHERE...The southern Poconos. * WHEN...From 10 AM to 5 PM EST Wednesday. Light freezing rain possibly mixed with sleet should develop toward late Wednesday morning, then continue through late afternoon before changing to rain as temperatures rise. * ADDITIONAL DETAILS...Plan on slippery road conditions, especially bridges and other elevated surfaces. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of freezing rain will cause travel difficulties. Expect slippery roads. Slow down and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit www.weather.gov/phi/winter
4 follow-up statements
946 WWUS41 KPHI 230906 WSWPHI URGENT - WINTER WEATHER MESSAGE National Weather Service Mount Holly NJ 406 AM EST Wed Jan 23 2019 PAZ054-055-232200- /O.CON.KPHI.WW.Y.0004.190123T1500Z-190123T2200Z/ Carbon-Monroe- Including the cities of Jim Thorpe and Stroudsburg 406 AM EST Wed Jan 23 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... * WHAT...Freezing rain expected. Total ice accumulations of a light glaze expected. * WHERE...Carbon and Monroe Counties. * WHEN...From 10 AM this morning to 5 PM EST this afternoon. * ADDITIONAL DETAILS...Light freezing rain or freezing drizzle is expected to develop by midday and should continue through the afternoon. A slow transition to drizzle or light rain should occur by late afternoon or early evening as temperatures slowly rise. Plan on slippery road conditions from late morning through the afternoon, especially on bridges and overpasses. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of freezing rain will cause travel difficulties. Expect slippery roads. Slow down and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit www.weather.gov/phi/winter CMS
894 WWUS41 KPHI 231544 WSWPHI URGENT - WINTER WEATHER MESSAGE National Weather Service Mount Holly NJ 1044 AM EST Wed Jan 23 2019 PAZ054-055-232200- /O.CON.KPHI.WW.Y.0004.000000T0000Z-190123T2200Z/ Carbon-Monroe- Including the cities of Jim Thorpe and Stroudsburg 1044 AM EST Wed Jan 23 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WHAT...Freezing rain expected. Total ice accumulations of a light glaze expected. * WHERE...Carbon and Monroe counties. * WHEN...Until 5 PM EST this afternoon. Areas of light freezing rain or freezing drizzle is expected to develop around midday and continue through the afternoon. A slow transition to drizzle or light rain should occur by early this evening as temperatures slowly rise. * ADDITIONAL DETAILS...Plan on slippery road conditions this afternoon into early this evening, especially on bridges and overpasses. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of freezing rain will cause travel difficulties. Expect slippery roads. Slow down and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit www.weather.gov/phi/winter
076 WWUS41 KPHI 232003 WSWPHI URGENT - WINTER WEATHER MESSAGE National Weather Service Mount Holly NJ 303 PM EST Wed Jan 23 2019 PAZ054-232115- /O.CAN.KPHI.WW.Y.0004.000000T0000Z-190123T2200Z/ Carbon- Including the city of Jim Thorpe 303 PM EST Wed Jan 23 2019 ...WINTER WEATHER ADVISORY IS CANCELLED... Temperatures continue to rise above freezing for much of the county and therefore the icing threat has diminished. As a result, the advisory has been cancelled. $$ PAZ055-240000- /O.EXT.KPHI.WW.Y.0004.000000T0000Z-190124T0000Z/ Monroe- Including the city of Stroudsburg 303 PM EST Wed Jan 23 2019 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Light Freezing rain expected. Total ice accumulations of a light glaze. * WHERE...Monroe county. * WHEN...Until 7 PM EST this evening. Times of light freezing rain will occur into early this evening especially for the higher elevations, then as temperatures continue to rise a change to plain rain will occur. * ADDITIONAL DETAILS...Plan on areas of slippery road conditions into early this evening, especially on bridges and overpasses. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of freezing rain will cause travel difficulties. Expect slippery roads. Slow down and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit www.weather.gov/phi/winter
870 WWUS41 KPHI 232328 WSWPHI URGENT - WINTER WEATHER MESSAGE National Weather Service Mount Holly NJ 628 PM EST Wed Jan 23 2019 PAZ055-240030- /O.CAN.KPHI.WW.Y.0004.000000T0000Z-190124T0000Z/ Monroe- Including the city of Stroudsburg 628 PM EST Wed Jan 23 2019 ...WINTER WEATHER ADVISORY IS CANCELLED... Temperatures will continue to rise during the night in Monroe County. As a result, the potential for freezing rain has come to an end. $$ For more information from the National Weather Service visit www.weather.gov/phi/winter Iovino
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter weather advisory went out at Jan 22, 12:36 PM EST, 2 hours 47 minutes earlier.
Area forecast discussion, Jan 22, 12:36 PM EST, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 1236 PM EST Tue Jan 22 2019 .SYNOPSIS... Arctic high pressure across the Mid-Atlantic region will move offshore by tonight. Low pressure will move into the Great Lakes region Wednesday and then down the Saint Lawrence Valley Thursday. Its associated fronts will cross the area tonight and Thursday. High pressure will return for Friday and Saturday. A cold front will cross the area Sunday. Next week, a coastal system may affect the area later Monday and Tuesday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... The center of strong arctic high pressure is over the Mid-Atlantic region at midday, however it will be shifting eastward through the afternoon. This has allowed the pressure gradient to relax quite a bit, resulting in much less wind. Plenty of sunshine will give way to some high clouds by later this afternoon. While it will still be cold today, it will not be as harsh as yesterday due to much less wind and some warm air advection occurring. For the 1230 PM update, no significant changes were needed as the forecast is in good shape. Just tweaked the hourly grids over the next few hours to keep them current with the latest observations and trends. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/... The surface high will move offshore tonight, with a midlevel ridge axis moving through the region during the overnight hours. A potent vort max will be be moving through the central plains, with several smaller perturbations ejecting from the main trough into the Ohio Valley and downstream. Warm advection will increase overnight, which will act to continue the increasing cloudiness and to stunt diurnal cooling, particularly overnight as the cloud cover begins to thicken/lower and surface winds become predominantly southerly. However, the temperature forecast is quite tricky tonight, because winds will be light during the evening, and cloud cover may be too thin and too high to prevent a sharp nocturnal drop during the evening. Consider the MOS guidance for Millville: 13 from the MAV, 17 from the MET, and 24 from the ECS. Results will be highly sensitive to the above-mentioned factors, with locally large errors probable as meso- to microscale effects combat the larger-scale evolution. In general, went on the cold side of guidance and especially so in the susceptible Pine Barrens and valley locations northwest of Philadelphia. Confidence is rather low, since the timing of increased cloud cover is quite uncertain. Forecast lows are generally in the teens outside of the urban corridor and the immediate coast, with temperatures around 20 or even in the lower 20s in Delmarva. Precipitation associated with the central U.S. trough and ejecting perturbations should remain well north and west of the area through the night. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... On Wednesday, the next storm will be moving into the area. The recent trends are pointing a slower moving system, so the pops have been lowered in Wed somewhat. The warming trend will have more time to take hold, so the threat for significant amounts of sleet or freezing rain seem to be lessening with time. Still, we do have marginal temperatures Wed morning across the southern Poconos and adjacent areas S of that. For that reason, we have not eliminated the chc for some sleet and freezing rain from the grids yet. Elsewhere, pops steadily increase thru the day with occasional rain Wed afternoon and into Thu. Precipitation totals will be 1 to 2 inches across the region. High pressure will build back across the area late Fri and into Saturday, so a dry fcst is continued. It will get cold again Fri/Sat with readings below normal, but not the arctic chill of the past few days. Highs Fri/Sat in the upper 20s to low 30s across the Delaware Valley and some 5 to 10 degrees cooler across the southern Poconos and north NJ. Model agreement begins to become a factor later this weekend with some indicating a cold front and some showers Sunday and other not. We have just continued with chc pops for the northern areas for now and kept slgt chc pops elsewhere. Temperatures will favor snow N/W and rain across the Delaware Valley and S/E. Next week, the operational models become all over the place with regards to various systems affecting the region. The 00Z CMC was trending like the 12Z EC with a coastal system coming near our waters next Tue, but then the 00Z EC came in without this low. The GFS has a front crossing the area next Tue with a weak wave forming SW of our area then moving thru Tue night with (probably) snow. The EC and CMC don't have this at all. So the rather high amounts of uncertainty will lead me to keep some slgt chc pops for the Mon/Tue periods for now. Temperatures should remain a few degrees below normal. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. This afternoon...VFR. Northwest winds around 5 knots, becoming light and variable at most terminals. Tonight...VFR with increasing high level clouds. Winds light and variable to locally light southerly. Wednesday...VFR ceilings lower to MVFR after about 15z at ABE and RDG, then after about 21z at TTN, PHL/PNE and ILG (should remain VFR at MIV and ACY). Some rain should develop in the afternoon mainly at ABE and RDG where visibilities may lower to MVFR at times. Light and variable winds, becoming south or southwest around 10 knots. Southwesterly low-level wind shear at 2000 feet of around 40 knots may start to overspread the area after 21z. Low confidence regarding the arrival of the MVFR conditions. Outlook... Wednesday night thru Thursday...Lower CIGS and VSBYS with rain and fog. IFR/LIFR possible. Gusty winds and LLWS possible into Thursday morning. Thursday night...Improving conditions. Few showers psbl. Patchy fog. Friday thru Saturday...Mostly VFR expected. && .MARINE... The conditions are below Small Craft Advisory criteria and tonight, however a southerly wind will start increasing later tonight. Some light freezing spray is hanging on at midday, however this will continue to subside given the weakening winds. The low tide during this afternoon looks as if the combination of slackening winds will prevent a third round of widespread blowouts. We will continue to monitor. Outlook... Wed thru Thu...SCA conditions expected. Rain and fog. Thu night thru Fri night...SCA expected on the ocean and mostly Sub-SCA on Delaware Bay. Fair. Sat/Sat night...Sub-SCA. Fair. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...O'Hara Near Term...CMS/Gorse Short Term...CMS Long Term...O'Hara Aviation...Gorse/O'Hara Marine...CMS/Gorse/O'Hara
Hazardous weather outlook, Jan 22, 9:44 AM EST, 5 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 944 AM EST Tue Jan 22 2019 NJZ001-007-PAZ054-055-060>062-231445- Sussex-Warren-Carbon-Monroe-Berks-Lehigh-Northampton- 944 AM EST Tue Jan 22 2019 This Hazardous Weather Outlook is for northern New Jersey, east central Pennsylvania and northeast Pennsylvania. .DAY ONE...Today and tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A period of sleet and light freezing rain is possible in some areas on Wednesday before a change to rain occurs. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ001>004-MDZ008-012-015-019-020-NJZ008>010-012>027-PAZ070-071- 101>106-231445- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Delaware-Philadelphia-Western Chester- Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks- Lower Bucks- 944 AM EST Tue Jan 22 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-231445- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 944 AM EST Tue Jan 22 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
Nearby
Winter Weather Advisories in Pennsylvania, 2019Every winter weather advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.